giving up on T3

tried to persevere with T3 as It really helped with my weight,made my hair thicker and skin much less dry and in such a short period of time,but the headaches and nausea have become unbearable,so reluctantly need to stop it,would anyone know if it would be worthwhile trying armour or one of the other thyroid meds,or are they all to similar to T3,am I resigned to just taking levo and not feeling all that great

thanks

18 Replies

oldestnewest
  • Dylandolly, Have you had a thyroid bloods test since you've been taking T3? If your FT3 is over range you may feel better with a lower dose of T3.

  • no I haven't had it checked since going on T3 Clutter,but im only on 10mcg of T3 a day,do you think 5mcg would be worth taking,I never thought to try such a small amount,but I would so love to be able to continue with it,but cannot continue with the migraines and nausea,it is so debilitating,

    thank you clutter

  • Dylandolly, Stop the T3 for a few days to a week and see whether the nausea and headaches improve. If they don't you'll know it wasn't the T3. If they do try how you feel on 5mcg. It is a small dose but is plenty for some people.

  • I know it is the T3 clutter I've been of and on the T3 4 times,I was prescribed it in July and I feel really good for the first week,then start to feel headachy and sickly and by the time I get to 3 weeks I cant take any more,so I stop and go to levo on its own,but keep going back to try again hoping I will get used to it,I just cannot get beyond 3 weeks,I feel awful when I reach that point

  • Dylandolly, stop the T3 for a week to clear the symptoms and then try 5mcg. I'd suggest lower but I doubt you'll be able to cut it down further.

  • sorry clutter one more thing if you dont mind,do you think when I start to try half the dose next time,that It would help to take it with food and not on an empty stomach

  • DD, I'd try without food first. It may be worth a go if you are still symptomatic on 5mcg though.

  • thanks I will

  • Thank you clutter,I will try that

  • Have you tried taking two doses of 5 mcg a day? I take 20 a day but divide it into four, from around 6am to 11pm, which is a bedtime dose. You could try 5 when you wake up, together with the Levo and then the other during to day, say after lunch or mid afternoon . I find it makes no difference with or without food, as I take under the tongue and let it dissolve away happily.

  • Thanks for your reply Hennerton,no I haven't tried that,but think I'm going to take clutters advice and let the T3 get out my system then take 5mcg and see if I can tolerate that,then if I can,I maybe give your idea a try,many thanks

  • There is another possibility. That it isn't the T3 that is giving you the symptoms but the fillers in the T3 pill, so say it has lactose/gluten/soya in the mix these may bery well give you the symptoms you describe?

  • I never thought of that Donna,but I dont have any allergy's that I know of,and if it was the fillers what could I do about it ? can you get T3 without those kind of fillers in it

    many thanks for you reply

  • The thing is food intolerance isn't like an allergy. You eat something take a pill with something and you itch or have a reaction. Sometimes it can be as subtle as you go to the loo and it's a bit loose.

    As for what you can do... I don't have an answer for you as I am in the same boat. I have a long list of things that disagree but my GP won't acknowledge that it's a problem... a massive one if you are like it!

    I have read on here that there is a liquid version of T3 made in Italy... not found any information about it or how to come by it though. Also getting your prescription filled by a compounding pharmacist could help... if you can find one.

  • thanks for that Donna

  • I am sorry that your trial with T3 ended but it could be due to the fillers/binders in it rather than the molecule T3 itself. Natural dessicated thyroid hormone is more synergystic with our bodies than synthetic levo (T4) or synthetic liothyronine (T3).

    I would try Naturethroid as it is hypo-allergenic and may work for you. I tried about 4 NDTs altogether. It's trial and error which is a nuisance.

    I know this link refers to T4 but I think it may also refer to any thyroid medication. Go to the date September 6, 2001.

    web.archive.org/web/2010103...

  • Thank you Shaws,just going to read it now

  • There's been a very good post today and this is it. It may be helpful as I think most of us who are hypo have stomach issues.

    healthunlocked.com/thyroidu...

You may also like...